MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection, the main coil, the pusher wire and an introducer sheath returned for the analysis, and it was observed that the main coil was stretched, bent and detached at the middle section and stretched and bent at the coil arm section.Additionally, it is possible observed presence of blood inside the introducer.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed.Microscope inspection, it was observed that the main coil was stretched, bent and detached at the middle section, and stretched and bent at the coil arm section.Functional inspection could not be performed, because the delivery wire and the main coil are not interlocking.Dimensional inspection for coil arm, zap tip and primary coil outer diameter pass the test.
 
Event or Problem Description
Reportable based on device analysis completed on 10jul2023.It was reported that the coil deployed in the microcatheter.The target lesion was located in the internal iliac artery.A 5mm x 15cm f-idc 2d coil was selected for embolization.During the procedure, the coil got detached in the direxion microcatheter hub.The procedure was completed with a different device.No complications were reported.However, device analysis revealed that the main coil was detached in the coil arm section.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17430181
Report Number2124215-2023-39354
Device Sequence Number2584786
Product Code KRD
UDI-Device Identifier08714729764984
UDI-Public08714729764984
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029925193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: DIREXION
Patient Age68 YR
Patient SexMale